Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Is there any alternate medication for prednisolone?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2007
Answered : 749 Questions
Question
Is there an alternate medication for prednisone? The prednisone my father is taking (his body does not naturally produce it any more...diagnosed at Cedars Sinai (?) 5 years ago) is causing him slurred and delayed speech. It started about a year ago. He is extremely frustrated with this and I worry that we could not hear him if he called out as his voice is so soft now!
Posted Sat, 23 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Naval Mendiratta 16 minutes later
Brief Answer:
Alternative available, need to know the cause

Detailed Answer:
Good evening sir. There are alternate available for prednisolone. But i didn't get the exact reason why he is on that drug for so long. In most conditions, we tend to taper it and put them on a steroid sparing agent. If a person is on prednisolone for too long, the body stops producing it. As for the voice change, dysphonia is a known side effect of the drug. Although not common, it has been seen in a few cases.. We can recommend you a substitute , but i would like to know a few more details:

1. why exactly was the drug started.Like what condition were the doctors suspecting when they put him on the drug
2. what dose is he taking now?
3. How much was the maximum dose.?

DO let me know these few details and we can reach a conclusion. Hope the information was useful.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor